Texas, 2021Drought in Texas, April 1 to 30, 2021
April 1 to 30, 2021 · NWS CRP · 15 events in 15 counties and zones
Drought conditions remained the same over South Texas during the month due to below normal rainfall. Exceptional drought continued over Webb and La Salle Counties.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions remained the same over South Texas during the month due to below normal rainfall. Exceptional drought continued over Webb and La Salle Counties. Extreme drought conditions continued over the rest of the Brush Country into the western Coastal Bend. Severe drought continued over the inland coastal plains during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 31, 11:17 PM CST, 43 minutes earlier.
Area forecast discussion, Mar 31, 11:17 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1217 AM CDT Thu Apr 1 2021
.AVIATION...
VFR conditions are present at all terminals and are expected to
remain this way throughout the TAF period. Gusts to near 25 knots
are likely tonight before diminishing Thursday afternoon.
&&
.PREV DISCUSSION... /Issued 731 PM CDT Wed Mar 31 2021/
AVIATION...
Conditions have been improving from north to south across area
terminals early this evening with sites currently at VFR/MVFR
levels. Ceilings are expected to continue to rise overnight with a
return to VFR levels at all terminals by early Thursday morning. A
gradual clearing can be expected on Thursday. Gusty north to
northeasterly winds will continue tonight, with winds subsiding
Thursday morning. A light to moderate northeasterly to easterly
flow is expected on Thursday. A few showers will be possible
tonight, but they will be spotty and light in nature.
PREV DISCUSSION... /Issued 400 PM CDT Wed Mar 31 2021/
SHORT TERM (Tonight through Thursday Night)...
The cold front has passed through the majority of the area and will
continue progressing southeast out of the CWA over the next couple
of hours. Breezy conditions are expected behind the front as winds
become strong out of the northeast. Strong winds will continue
through the early morning hours Thursday. Could see isolated showers
develop tonight as models are showing residual moisture behind the
front and energy in the H85 level. Have gone with slight PoPs to
account for this. Lows tonight will be in the upper 40s to mid 50s.
Skies will gradually clear over the course of the day on Thursday.
This will keep temperatures on the cooler side with highs expected
to be in the mid 60s to low 70s. Breezy winds will gradually subside
for inland areas tomorrow, becoming light out of the east/northeast
by tomorrow night. Lows tomorrow night will once again be in the 40s
to mid 50s.
Tidal levels were running around 1 foot above the predicted level at
the time of the last high tide. P-ETSS guidance suggests that tide
levels will be just above 2 feet MSL at the time of the next high
tide, so will be issuing a Coastal Flood Advisory for the Gulf
facing beaches.
LONG TERM (Friday through Wednesday)...
Fairly quiet forecast in the long term period. We will start with
mid-level ridging over the region and quiet weather. Temperatures
will gradually warm from their below normal levels late in the week,
but remain near just around normal. By the weekend, a mid-level
wave/cut-off low will moving through the central US. Models continue
to differ in their handling of this feature, but seeing consistency
with the GFS being stronger, and matches up well with the Canadian
model. ECMWF trying to hint at energy in a similar location to the
GFS low, so will lean more toward the GFS solution thinking that the
ECMWF may come more in line with it over the coming runs. This
result would give us a chance for isolated to possibly scattered
showers for Sunday, though PWAT values are only slightly above
normal. Mid-level ridging returns early next week with increasing
850 temps to give us a nice warming trend with highs possibly back
around 90 west by Tuesday.
Minor coastal flooding will likely persist into Friday.
MARINE...
Strong winds are expected to develop in the next couple of hours as
the cold front moves offshore. A Gale Warning is in effect for the
coastal waters through Thursday morning. A Small Craft Advisory is
in effect over the Bays through Thursday morning. Winds will shift
to the east and decrease late Thursday, however seas will remain
high over the offshore waters, up to 13 feet. By mid-day Friday,
seas should also be below small craft criteria. Light to moderate
onshore flow is expected through the weekend and into next week. A
few showers will be possible Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 51 70 57 72 61 / 0 0 0 20 10
Victoria 44 71 51 72 58 / 0 0 0 10 10
Laredo 51 74 58 74 62 / 0 0 0 20 10
Alice 47 72 54 74 58 / 0 0 0 20 10
Rockport 53 65 58 69 62 / 0 0 0 20 20
Cotulla 48 75 55 74 59 / 0 0 0 20 10
Kingsville 49 71 55 74 60 / 0 0 0 10 10
Navy Corpus 56 65 61 70 64 / 0 0 0 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 3 PM CDT this afternoon For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Gale Warning until 10 AM CDT this morning For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 10 AM CDT this morning For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
&&
LS/77...AVIATIONHazardous weather outlook, Mar 31, 3:26 PM CST, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
426 PM CDT Wed Mar 31 2021
TXZ229>234-239>247-342>347-442-443-447-012130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
426 PM CDT Wed Mar 31 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Tonight
A Coastal Flood Advisory is in effect for the Gulf-facing beaches
beginning at midnight tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Coastal Flood Advisory will remain in effect for the Gulf-
facing beaches through 3 PM Thursday. Minor coastal flooding is
possible again on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-012130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
426 PM CDT Wed Mar 31 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Tonight
A Gale Warning is in effect through Thursday morning for the
coastal waters. A Small Craft Advisory is in effect through
Thursday morning for the bays.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Gale Warning will remain in effect through 10 AM Thursday
for the coastal waters. A Small Craft Advisory remains in effect
through 10 AM Thursday for the bays.
Small Craft Advisory conditions may persist through Friday afternoon
before seas subside below 7 feet.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
ANM
Drought, Webb
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Exceptional drought continued over the county during the month.
Drought, La Salle
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Exceptional drought developed over the county during the month.
Drought, McMullen
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Extreme drought continued over the county during the month.
Drought, Duval
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Extreme drought continued over the county during the month.
Drought, Live Oak
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Extreme drought continued over the county during the month.
Drought, Jim Wells
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Extreme drought continued over the county during the month.
Drought, Bee
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Extreme drought continued over the county during the month.
Drought, Goliad
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Extreme drought continued over the county during the month.
Drought, Victoria
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought continued over the county during the month.
Drought, Inland Refugio County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought continued over the area during the month.
Drought, Inland San Patrico County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe drought continued over the area during the month.
Drought, Inland Nueces County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought continued over the area during the month.
Drought, Inland Kleberg County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought continued over the area during the month.
Drought, Coastal Nueces County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought continued over the area during the month.
Drought, Coastal Kleberg County
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coastal Kleberg County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought continued over the area during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, April 1 to 4, 20211 death · 1 injured · $3.0 million · 11 events
- Winter Weather in Ohio, April 1, 20216 injured · $800,000 · 2 events
- Drought in New Mexico, April 1 to 30, 202141 events
- Drought in North Dakota, April 1 to 30, 202129 events
- Frost and Freeze in Kentucky, April 1 to 3, 202122 events
- Drought in Colorado, April 1 to 30, 202121 events
- Frost and Freeze in Illinois, April 1 to 3, 202119 events
- Drought in New Mexico, April 1 to 30, 202117 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202114 events
- Drought in Texas, April 1 to 30, 202114 events
- Drought in Arizona, April 1 to 30, 202114 events
- Drought in Montana, April 1 to 30, 202113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953167, 953168, 953171, 953172, 953174, 953175, 953176, 953177, 953178, 953179, 953180, 953181, 953182, 953183, 953184.